Can statins cause painful feet?

So, you want to know Can statins cause painful feet?

Rare side effects of statins include: muscle weakness (myopathy) loss of sensation or tingling in the nerve endings of the hands and feet (peripheral neuropathy) tendon problems (tendons are tough cords of tissue that connect muscles to bones)

What body pain is caused by statins?

One of the most common complaints of people taking statins is muscle pain. You may feel this pain as a soreness, tiredness or weakness in your muscles. The pain can be a mild discomfort, or it can be severe enough to make your daily activities difficult.

What kind of leg pain do statins cause?

Although mild muscle pain is a relatively common side effect of statins, some people who take statin medications to lower their cholesterol may have severe muscle pain. This intense pain may be a symptom of rhabdomyolysis (rab-doe-my-OL-ih-sis), a rare condition that causes muscle cells to break down.

Can statins cause difficulty walking?

While statins have been shown to significantly reduce cholesterol levels, they have also been reported to have negative side effects on skeletal muscle. Most statin-induced myopathy manifests in the leg muscles, which can lead to difficulty walking and exercising.

Can statins cause painful feet Related Questions

Can statins cause tendonitis in foot?

Moniri, associate dean for research at Mercer University College of Pharmacy. “We started looking in the literature, and there were many more case reports that suggest that patients who are on statins can have symptoms ranging from tendonitis to bilateral spontaneous ruptures of the Achilles tendon.”

Which muscles are most affected by statins?

Within a month of starting statin therapy, they may feel aches or weakness in the large muscles of their arms, shoulders, thighs or buttocks on both sides of the body. About 5 to 10% of people who try statins are affected. It’s more common in the elderly, in women and in those taking the more potent statins.

Can you get off statins once you start?

It’s important to know that stopping statins cold turkey, or even gradually, can cause serious health problems and you should talk to your doctor before doing so. To understand more about your heart health, take a health risk assessment at Baptist Health.

What can I take instead of statins to lower cholesterol?

Fibrates. Mostly used for lowering triglyceride levels in patients whose levels are very high and could cause pancreatitis. Plant stanols and sterols. Cholestyramine and other bile acid-binding resins. Niacin. Policosanol. Red yeast rice extract (RYRE) Natural products.

How long does it take for muscle pain from statins to go away?

Muscle pain usually goes away within 1 to 2 weeks after you stop taking a statin. If the pain doesn’t go away, it may have been caused by something else.

How do I stop my legs from hurting from statins?

Exercise. There is some evidence that people who have exercised regularly before taking statins are less likely to experience muscle pain and cramping. Although gentle stretching may relieve muscle cramps, beginning a new vigorous exercise regimen while taking a statin may increase the risk of muscle pain.

Why do statins affect your legs?

According to the research, published in JACC: Basic to Translational Science, statins cause spontaneous and irregular leaks of calcium from storage compartments within muscle cells. Under normal conditions, coordinated releases of calcium from these stores make the muscles contract.

What is the best statin to take with the least side effects?

According to a research review people who take simvastatin (Zocor) or pravastatin (Pravachol) may experience fewer side effects.

What is the most serious adverse effect of statins?

Rhabdomyolysis is the most serious adverse effect from statin use, though it occurs quite rarely (less than 0.1%). The most common risk factors for statin-related myopathy include hypothyroidism, polypharmacy and alcohol abuse.

Do statins affect joints or muscles?

Although statins are usually well tolerated, they can cause side effects including joint pain in the hands and knees. If you experience joint pain from statins, changes to your activities or your medications can help you avoid or manage this side effect.

What are the side effects of stopping statins?

Suddenly stopping your statin is dangerous. Data shows that the risk of stroke, heart attack, and death within 4 years of stopping a statin is high.

Is foot pain related to high cholesterol?

When you have higher cholesterol levels, plaque can build up in your arteries, causing them to narrow. Called atherosclerosis, this narrowing can lead to Peripheral Arterial Disease, a condition in which hardened leg arteries limits blood flow to your legs and feet. With PAD, walking may be painful.

Can statins increase neuropathy in feet?

Muscle diseases are the most common side-effects of statins, which could manifest ranging from mild muscle weakness to severe rhabdomyolysis (10, 12–14). Peripheral neuropathy is a probable side-effect of these drugs.

Do statins affect tendons and ligaments?

Statins may increase the risk of tendon rupture by altering matrix metalloproteinases activity (8).

Can muscles recover from statin damage?

Can you recover from statin-induced myopathy? Often the only way to halt the effects of statins on your muscle cells is to stop taking the medications. Symptoms tend to disappear within 3 months after you stop taking statins, with no permanent damage in most cases.

Is there a new drug to replace statins?

An alternative medication, bempedoic acid, significantly lowers cholesterol and the risk of heart attacks, as well as reducing the need for a procedure that unblocks clogged arteries, according to a large clinical trial presented Saturday at the annual meeting of the American College of Cardiology.

Leave a Comment